Alert archive / Kansas / Frost Advisories in 2016

Frost Advisory 4, NWS Goodland, KS

October 11, 20168 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this frost advisory at Oct 11, 2016, 3:09 PM CDT for 8 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Oct 13, 2016, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 11, 2016, 3:09 PM CDT (20:09 UTC)
In effect from
Oct 13, 2016, 1:00 AM CDT
Expired
Oct 13, 2016, 9:15 AM CDT
In force
8 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Thomas County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 89 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2016-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2016-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1635 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

957 
WWUS73 KGLD 112009
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
209 PM MDT TUE OCT 11 2016

...FROST EXPECTED THURSDAY MORNING...

.AREAS OF FROST ARE ANTICIPATED WEDNESDAY NIGHT INTO THURSDAY
MORNING ACROSS PORTIONS OF THE TRI-STATE REGION. COLD
TEMPERATURES BEHIND A COLD FRONT, IN ADDITION TO LIGHT WINDS AND
CLEAR SKIES, WILL PROVIDE PRIME CONDITIONS FOR A WIDESPREAD FROST.

KSZ002>004-015-016-NEZ079>081-120415-
/O.NEW.KGLD.FR.Y.0004.161013T0600Z-161013T1500Z/
RAWLINS-DECATUR-NORTON-SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...HOXIE...
HILL CITY...BENKELMAN...CULBERTSON...TRENTON...STRATTON NE...
PALISADE...MCCOOK
209 PM MDT TUE OCT 11 2016 /309 PM CDT TUE OCT 11 2016/

...FROST ADVISORY IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
WEDNESDAY NIGHT TO 9 AM MDT /10 AM CDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
WEDNESDAY NIGHT TO 9 AM MDT /10 AM CDT/ THURSDAY.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING/DURATION...AFTER MIDNIGHT WEDNESDAY NIGHT TO MID-MORNING
  THURSDAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
8 follow-up statements
108 
WWUS73 KGLD 120305
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
905 PM MDT TUE OCT 11 2016

...FROST EXPECTED THURSDAY MORNING...

.AREAS OF FROST ARE EXPECTED WEDNESDAY NIGHT INTO THURSDAY
MORNING ACROSS PORTIONS OF THE TRI-STATE REGION. COLD TEMPERATURES
BEHIND A COLD FRONT...IN ADDITION TO LIGHT WINDS AND CLEAR
SKIES...WILL PROVIDE PRIME CONDITIONS FOR AREAS OF FROST.

KSZ002>004-015-016-NEZ079>081-121200-
/O.CON.KGLD.FR.Y.0004.161013T0600Z-161013T1500Z/
RAWLINS-DECATUR-NORTON-SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...HOXIE...
HILL CITY...BENKELMAN...CULBERTSON...TRENTON...STRATTON NE...
PALISADE...MCCOOK
905 PM MDT TUE OCT 11 2016 /1005 PM CDT TUE OCT 11 2016/

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
WEDNESDAY NIGHT TO 9 AM MDT /10 AM CDT/ THURSDAY...

* TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING/DURATION...AFTER MIDNIGHT WEDNESDAY NIGHT TO MID-
  MORNING THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
183 
WWUS73 KGLD 120848
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
248 AM MDT WED OCT 12 2016

...FROST EXPECTED THURSDAY MORNING...

.AREAS OF FROST ARE EXPECTED WEDNESDAY NIGHT INTO THURSDAY
MORNING ACROSS PORTIONS OF THE TRI-STATE REGION. COLD
TEMPERATURES BEHIND A COLD FRONT...IN ADDITION TO LIGHT WINDS AND
CLEAR SKIES...WILL PROVIDE PRIME CONDITIONS FOR AREAS OF FROST.

KSZ001-014-029-121800-
/O.EXA.KGLD.FR.Y.0004.161013T0600Z-161013T1500Z/
CHEYENNE-THOMAS-GOVE-
INCLUDING THE CITIES OF...ST. FRANCIS...BIRD CITY...COLBY...
QUINTER...GRINNELL...GRAINFIELD
348 AM CDT WED OCT 12 2016

...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT THURSDAY.

* TEMPERATURES...IN THE LOWER TO MID 30S.

* TIMING/DURATION...AFTER MIDNIGHT WEDNESDAY NIGHT TO MID- 
  MORNING THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

KSZ002>004-015-016-NEZ079>081-121800-
/O.CON.KGLD.FR.Y.0004.161013T0600Z-161013T1500Z/
RAWLINS-DECATUR-NORTON-SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...HOXIE...
HILL CITY...BENKELMAN...CULBERTSON...TRENTON...STRATTON NE...
PALISADE...MCCOOK
248 AM MDT WED OCT 12 2016 /348 AM CDT WED OCT 12 2016/

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 9 AM MDT /10 AM CDT/ THURSDAY...

* TEMPERATURES...IN THE LOW TO MID 30S, WITH UPPER 20S POSSIBLE
  IN LOW LYING LOCATIONS.

* TIMING/DURATION...AFTER MIDNIGHT WEDNESDAY NIGHT TO MID- 
  MORNING THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

JTL
719 
WWUS73 KGLD 121751
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1151 AM MDT WED OCT 12 2016

...FROST EXPECTED THURSDAY MORNING...

.AREAS OF FROST ARE EXPECTED WEDNESDAY NIGHT INTO THURSDAY
MORNING ACROSS PORTIONS OF THE TRI-STATE REGION. COLD
TEMPERATURES BEHIND A COLD FRONT...IN ADDITION TO LIGHT WINDS AND
CLEAR SKIES...WILL PROVIDE PRIME CONDITIONS FOR AREAS OF FROST.

KSZ001>004-014>016-029-NEZ079>081-130200-
/O.CON.KGLD.FR.Y.0004.161013T0600Z-161013T1500Z/
CHEYENNE-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-GOVE-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...BIRD CITY...ATWOOD...
OBERLIN...NORTON...COLBY...HOXIE...HILL CITY...QUINTER...
GRINNELL...GRAINFIELD...BENKELMAN...CULBERTSON...TRENTON...
STRATTON NE...PALISADE...MCCOOK
1151 AM MDT WED OCT 12 2016 /1251 PM CDT WED OCT 12 2016/

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 9 AM MDT /10 AM CDT/ THURSDAY...

* TEMPERATURES...IN THE UPPER 30S.

* TIMING/DURATION...AFTER MIDNIGHT WEDNESDAY NIGHT TO MID- 
  MORNING THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
430 
WWUS73 KGLD 121938
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
138 PM MDT WED OCT 12 2016

...FROST EXPECTED THURSDAY MORNING...

.AREAS OF FROST ARE EXPECTED TONIGHT INTO THURSDAY MORNING ACROSS
PORTIONS OF THE TRI-STATE REGION. COLD TEMPERATURES BEHIND A COLD
FRONT...IN ADDITION TO LIGHT WINDS AND MOSTLY CLEAR SKIES...WILL
ALLOW FOR THE DEVELOPMENT OF FROST.

KSZ001>004-014>016-029-NEZ079>081-130600-
/O.CON.KGLD.FR.Y.0004.161013T0600Z-161013T1500Z/
CHEYENNE-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-GOVE-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...BIRD CITY...ATWOOD...
OBERLIN...NORTON...COLBY...HOXIE...HILL CITY...QUINTER...
GRINNELL...GRAINFIELD...BENKELMAN...CULBERTSON...TRENTON...
STRATTON NE...PALISADE...MCCOOK
138 PM MDT WED OCT 12 2016 /238 PM CDT WED OCT 12 2016/

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 9 AM MDT /10 AM CDT/ THURSDAY...

* TEMPERATURES...30-34 DEGREES.

* TIMING/DURATION...AFTER MIDNIGHT WEDNESDAY NIGHT TO MID- 
  MORNING THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
623 
WWUS73 KGLD 122115
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
315 PM MDT WED OCT 12 2016


KSZ001>004-014>016-029-NEZ079>081-130600-
/O.CON.KGLD.FR.Y.0004.161013T0600Z-161013T1500Z/
CHEYENNE-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-GOVE-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...BIRD CITY...ATWOOD...
OBERLIN...NORTON...COLBY...HOXIE...HILL CITY...QUINTER...
GRINNELL...GRAINFIELD...BENKELMAN...CULBERTSON...TRENTON...
STRATTON NE...PALISADE...MCCOOK
315 PM MDT WED OCT 12 2016 /415 PM CDT WED OCT 12 2016/

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 9 AM MDT /10 AM CDT/ THURSDAY...

* TEMPERATURES...IN THE UPPER 20S TO MID 30S.

* TIMING/DURATION...AFTER MIDNIGHT TONIGHT THROUGH MID-MORNING
  THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
419 
WWUS73 KGLD 130220
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
820 PM MDT WED OCT 12 2016


KSZ001>004-014>016-029-NEZ079>081-131200-
/O.CON.KGLD.FR.Y.0004.161013T0600Z-161013T1500Z/
CHEYENNE-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-GOVE-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...BIRD CITY...ATWOOD...
OBERLIN...NORTON...COLBY...HOXIE...HILL CITY...QUINTER...
GRINNELL...GRAINFIELD...BENKELMAN...CULBERTSON...TRENTON...
STRATTON NE...PALISADE...MCCOOK
820 PM MDT WED OCT 12 2016 /920 PM CDT WED OCT 12 2016/

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 9 AM MDT /10 AM CDT/ THURSDAY...

* TEMPERATURES...IN THE UPPER 20S TO MID 30S.

* TIMING/DURATION...AFTER MIDNIGHT TONIGHT THROUGH MID-MORNING 
  THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
696 
WWUS73 KGLD 131020
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
420 AM MDT THU OCT 13 2016

KSZ001>004-014>016-029-NEZ079>081-131500-
/O.CON.KGLD.FR.Y.0004.000000T0000Z-161013T1500Z/
CHEYENNE-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-GOVE-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...BIRD CITY...ATWOOD...
OBERLIN...NORTON...COLBY...HOXIE...HILL CITY...QUINTER...
GRINNELL...GRAINFIELD...BENKELMAN...CULBERTSON...TRENTON...
STRATTON NE...PALISADE...MCCOOK
420 AM MDT THU OCT 13 2016 /520 AM CDT THU OCT 13 2016/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT /10 AM CDT/
THIS MORNING...

* TEMPERATURES...IN THE UPPER 20S TO MID 30S.

* TIMING/DURATION...THROUGH MID-MORNING TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
649 
WWUS73 KGLD 131415
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
815 AM MDT THU OCT 13 2016

KSZ001>004-014>016-029-NEZ079>081-131515-
/O.CAN.KGLD.FR.Y.0004.000000T0000Z-161013T1500Z/
CHEYENNE-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-GOVE-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...BIRD CITY...ATWOOD...
OBERLIN...NORTON...COLBY...HOXIE...HILL CITY...QUINTER...
GRINNELL...GRAINFIELD...BENKELMAN...CULBERTSON...TRENTON...
STRATTON NE...PALISADE...MCCOOK
815 AM MDT THU OCT 13 2016 /915 AM CDT THU OCT 13 2016/

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FROST
ADVISORY.

TEMPERATURES HAVE ALREADY RISEN INTO THE UPPER 30S TO LOWER 40S
THIS MORNING, SO A FROST ADVISORY IS NO LONGER NEEDED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this frost advisory went out at Oct 11, 2:03 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Oct 11, 2:03 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
103 PM MDT Tue Oct 11 2016

.SHORT TERM...(This evening through Wednesday)
Issued at 1231 PM MDT Tue Oct 11 2016

18Z Water Vapor imagery and RUC analysis indicated large H5 trough
over the northern Rockies with fairly zonal flow across western
Kansas and eastern Colorado. At the sfc...initial surge of cold
air behind cold front has pushed across much of the area...with
persistent cold air advection across much of the area holding
temps back much more than previously expected.

Main forecast impacts/concerns will be timing of precipitation
tonight...followed by timing and impact of strong cold front
tonight.

Pocket of low static stability in place tonight as strong cold
front sweeps across the area around 6z. Forcing aloft rather
disorganized...but with strong period of forcing along frontal
zone and pocket of weak static stability expect a few showers to
develop. However...cloud bases remain fairly high where forcing is
maximized...so have some doubts that precipitation will be much
more than a sprinkle in most areas. As front dives south...winds
will increase to around 25 mph as it passes with a rather thick
low stratus deck spreading over the area. Besides aviation
impacts...this should help offset how cold things get by limiting
radiational cooling. By tomorrow morning...sfc high settling over
the area bringing strong subsidence/clearing skies and cooler
temperatures.

.LONG TERM...(Wednesday through Tuesday)
Issued at 249 AM MDT Tue Oct 11 2016

Wednesday morning will be dry despite the saturated layer persisting
into the late morning before drying out.  This is due to the lift
moving south of the Tri-State Area with the front.  Winds will be
strongest in the morning then become light in the afternoon as a
surface high pressure moves in.  Highs will be 20 to 30 degrees
cooler than today.

Overnight Wednesday a compact short wave trough will move through
the Tri-State Area, possibly bringing some rainfall with it.
Meanwhile frost may form during the overnight and early Thursday
morning hours as temperatures fall into the mid to lower 30s.
However there will be high clouds over the area during the night
which may prevent frost from forming.  Will hold off issuing a frost
advisory due to potential for dew points to fall into the 20s, which
would allow for a hard freeze, and the possibility of frost not
forming at all due to the cloud cover.

Thursday morning the compact short wave trough will move over the
east half of the Tri-State Area and may produce some rainfall.
During the afternoon winds will become a bit breezy.

Thursday night will be dry as a short wave ridge builds over the
area.

Friday through Tuesday...
The long term period will be primarily dry with chances for
precipitation on Monday into Tuesday. The upper level flow appears
to be, for the most part, zonal over the region. There are a few
small upper level shortwaves that pass over the region but will
make little impact on the region, besides a small temperature flux
over the weekend.

As for the Monday into Tuesday timeframe, there is an upper level
trough that moves over the region and brings with it a cold front.
This will not only drop the high temperatures into the 60/70s but
there are also chances for rain showers due to an increase in
moisture and a 700 mb shortwave passing through the flow.

Temperatures are expected to be in the 70s and 80s through the
majority of the period with a cool down Monday due to the cold
front.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1258 PM MDT Tue Oct 11 2016

MVFR cigs at MCK rapidly eroded around 18z and expect VFR
conditions to prevail through 03z. As cold front advances across
the area btwn 5 and 8 Z...expect area of MFVR cigs to overspread
area and persist until 15z. Behind front winds will increase to
at or around 20 kts and remain breezy through the morning hours
before decreasing.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...JRM
LONG TERM...JTL/CLT
AVIATION...JRM
Hazardous weather outlook, Oct 11, 1:34 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1234 PM MDT TUE OCT 11 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121845-
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
1234 PM MDT TUE OCT 11 2016 /134 PM CDT TUE OCT 11 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Frost Advisories in Kansas, 2016Frost Advisories in Nebraska, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.